Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 14, 2021, 3:26 PM EDT for Genesee County, New York. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 3:26 PM EDT (19:26 UTC)
- Expired
- Jul 14, 2021, 4:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Buffalo, NY
County Genesee County, NY
The radar
The Buffalo radar (KBUF), 20 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
950
WWUS81 KBUF 141926
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
326 PM EDT Wed Jul 14 2021
NYZ001>003-010-011-142015-
Orleans-Genesee-Monroe-Niagara-Northern Erie-
326 PM EDT Wed Jul 14 2021
...LAKE BREEZE SHOWERS AND THUNDERSTORMS WILL CONTINUE to AFFECT
NIAGARA, NORTHERN ERIE, SOUTHWEST ORLEANS AND GENESEE COUNTIES...
Lake breeze showers and thunderstorms will continue to largely
impact Niagara county where torrential rainfall from these storms
will produce localized amounts between 2 to 2.5 inches. The
torrential rain will be capable of producing very localized
flooding, especially in poor drainage areas. Do not drive your
vehicle through any flooded roadways.
Additionally, these storms will be capable of producing frequent
lightning. Seek a safe shelter inside or vehicle.
LAT...LON 4314 7904 4317 7905 4322 7905 4330 7853
4326 7794 4298 7799 4304 7858 4300 7902
4302 7902 4306 7900 4307 7901 4308 7905
4313 7906
$$
ReynoldsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 14, 3:13 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 14, 3:13 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 313 PM EDT Wed Jul 14 2021 .SYNOPSIS... Scattered showers and a few thunderstorms are possible into this evening along the Lake Ontario lake breeze. Generally dry later this evening into most of Thursday. Heat returns on Thursday with next round of showers and thunderstorms Thursday evening through Saturday as unsettled pattern continues. && .NEAR TERM /THROUGH THURSDAY/... Initial showers and thunderstorms have mainly shifted out of Southern Tier and Finger Lakes. However, as high res guidance was showing since late last night, thunderstorms are developing along lake breeze Niagara county to Orleans county. Unstable with MLCAPEs to 1500 J/kg, but effective shear is overall weak. Since the storms will get boost to the shear along lake breeze, they will be capable of heavy rain and gusty winds to 40 mph and frequent lightning. Expect these showers and storms to make it possibly toward Genesee valley as they ride along the lake breeze before diminishing by early evening with loss of heating/instability. After this, we will then welcome a quiet and mostly dry night with lows in the low to mid 60s to the upper 60s near the lakeshores. Upper level trough shifting over the Great Lakes will support low pressure over the northern Great Lakes with a cold front extending through the central Great Lakes and into the Midwest. Drier air and a capping inversion will initially be in place Thursday, but by late day this will erode. No real change to smaller chances for showers and thunderstorms developing late day over western NY, though better chances should hold off til later Thursday evening. After the cooler day today, temps reach the middle 80s on Thursday. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... We will have to watch for how convection along and ahead of the front develops into the area Thursday night as there could be some limited severe potential. Better chance for more widespread coverage of showers and thunderstorms arrives Friday into Friday night as the cold front slowly pushed through the area. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... An upper level trough will move overhead while the front slows down as it moves into Pennsylvania and central NY Saturday. This will promote the chance for showers across the region with better coverage across interior portions of the forecast area. Storms are also possible in vicinity of the front. The upper level trough and front will linger with the chance of showers and storms lasting through the weekend. Temperatures will fall to near-normal through the weekend. High pressure likely Monday with mostly dry conditions expected, except for a few showers possible late Monday for the eastern portions of the area. Mostly dry conditions for Tuesday as well, but a few scattered showers can't be ruled out. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Showers and a few thunderstorms are possible along lake breeze boundary from IAG to ROC through late afternoon. Next chance of showers and thunderstorms should not come back into the area until very late on Thursday afternoon over far western NY. Brief MVFR/IFR under the heavier showers and thunderstorms this afternoon. Otherwise, VFR conditions through Thursday afternoon. Outlook... Thursday night through Saturday...Mainly VFR. A chance of showers and thunderstorms in the afternoon. Sunday...VFR. && .MARINE... Moderate southwesterlies into tonight. A few thunderstorms possible into the evening, mainly from Niagara River eastward along the Lake Ontario lake breeze. While choppy conditions will be possible at times on Lake Erie, small craft advisory conditions are not expected. A narrow window of fair weather will be in place for Thursday with moderate southerlies and manageable waves in the forecast. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JLA NEAR TERM...JLA SHORT TERM...EAJ LONG TERM...HSK/SW AVIATION...HSK/JLA MARINE...JLA/RSH
Hazardous weather outlook, Jul 14, 5:02 AM EDT, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 502 AM EDT Wed Jul 14 2021 NYZ001>008-010>014-019>021-085-150915- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 502 AM EDT Wed Jul 14 2021 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a marginal risk for severe thunderstorms late Thursday and Thursday night. The primary threat is damaging wind gusts. Locally heavy rainfall may cause localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-150915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 502 AM EDT Wed Jul 14 2021 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a marginal risk for severe thunderstorms late Thursday and Thursday night. The primary threat is damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jul 14, 9:32 AM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
932 AM EDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 AM FLASH FLOOD 1 ENE SILVER CREEK 42.55N 79.15W
07/14/2021 CHAUTAUQUA NY LAW ENFORCEMENT
ROAD CLOSED DUE TO FLOODING.
&&
EAJSpecial weather statement, Jul 14, 12:46 PM EDT, 2 hours 40 minutes before
Special Weather Statement National Weather Service Buffalo NY 1246 PM EDT Wed Jul 14 2021 NYZ010-012-019>021-085-141930- Chautauqua-Cattaraugus-Allegany-Southern Erie-Wyoming-Northern Erie- 1246 PM EDT Wed Jul 14 2021 ...Very high flows continues on rivers, creeks and streams due to early morning rainfall... Though the threat of widespread flooding diminished this morning, rivers, creeks and streams continue to run very high due to the heavy rain that fell early this morning. In particular, Cazenovia Creek has seen significant rises. Expect the river to crest below flood stage this afternoon, but still be at or above bankfull. Continue to heed remaining road closures. Be alert if living or traveling near rivers, creeks and streams as they will continue to run high into the afternoon as the runoff slowly decreases. If possible, stay away from riverbanks while flows remain high. JLA
Special weather statement, Jul 14, 2:16 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Buffalo NY
216 PM EDT Wed Jul 14 2021
NYZ001-002-010-011-141915-
Orleans-Genesee-Niagara-Northern Erie-
216 PM EDT Wed Jul 14 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ERIE...
NIAGARA...SOUTHWESTERN ORLEANS AND NORTHWESTERN GENESEE COUNTIES...
At 215 PM EDT, strong thunderstorms were clustered near Niagara
Falls and moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Niagara Falls, North Tonawanda, Lockport, Amherst, Tonawanda, Medina,
Grand Island, Pendleton, Pembroke, Akron, Lewiston, Middleport,
Sanborn, Clarence Center, Cambria Center, Pendleton Center, East
Amherst, Rapids, Gasport and Wolcottsville.
This includes Interstate 90 near exit 48A.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4311 7906 4312 7907 4314 7904 4317 7905
4319 7905 4327 7841 4297 7838 4301 7902
4302 7902 4305 7900 4306 7900 4308 7908
TIME...MOT...LOC 1815Z 265DEG 20KT 4311 7899
ReynoldsSpecial weather statement, Jul 14, 3:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
326 PM EDT Wed Jul 14 2021
NYZ001>003-010-011-142015-
Orleans-Genesee-Monroe-Niagara-Northern Erie-
326 PM EDT Wed Jul 14 2021
...LAKE BREEZE SHOWERS AND THUNDERSTORMS WILL CONTINUE to AFFECT
NIAGARA, NORTHERN ERIE, SOUTHWEST ORLEANS AND GENESEE COUNTIES...
Lake breeze showers and thunderstorms will continue to largely
impact Niagara county where torrential rainfall from these storms
will produce localized amounts between 2 to 2.5 inches. The
torrential rain will be capable of producing very localized
flooding, especially in poor drainage areas. Do not drive your
vehicle through any flooded roadways.
Additionally, these storms will be capable of producing frequent
lightning. Seek a safe shelter inside or vehicle.
LAT...LON 4314 7904 4317 7905 4322 7905 4330 7853
4326 7794 4298 7799 4304 7858 4300 7902
4302 7902 4306 7900 4307 7901 4308 7905
4313 7906
ReynoldsThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:00 PM EDT | Special Marine Warning | BUF | 45 min | |
| Jul 13, 8:04 PM EDT | Areal Flood Warning | BUF | Monroe | 3 hr |
| Jul 13, 8:04 PM EDT | Special Weather Statement | BUF | Jefferson | 41 min |
| Jul 13, 8:16 PM EDT | Special Weather Statement | BUF | Ontario, Wayne | 44 min |
| Jul 13, 8:28 PM EDT | Special Marine Warning | BUF | 2 hr | |
| Jul 13, 8:35 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 55 min |
| Jul 13, 9:03 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Wayne | 27 min |
| Jul 13, 9:25 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Jefferson, Lewis, Oswego | 65 min |
| Jul 13, 9:38 PM EDT | Special Marine Warning | BUF | 82 min | |
| Jul 13, 10:17 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 73 min |
| Jul 14, 4:07 AM EDT | Flash Flood Warning | BUF | Cattaraugus, Chautauqua, Erie | 3 hr |
| Jul 14, 5:45 AM EDT | Special Weather Statement | BUF | Wyoming | 60 min |
| Jul 14, 7:15 AM EDT | Areal Flood Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Wyoming | 3 hr |
| Jul 14, 2:16 PM EDT | Special Weather Statement | BUF | Niagara | 59 min |
| Jul 14, 5:03 PM EDT | Special Weather Statement | BUF | Ontario | 57 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.